Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 113, NWS Chicago, IL

July 1, 2011Ford County, Iroquois County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 1, 2011, 7:02 AM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 7:02 AM CDT (12:02 UTC)
Expired
Jul 1, 2011, 7:30 AM CDT
In force
28 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ford County, IL, Iroquois County, IL, Livingston County, IL

The radar

The Lincoln radar (KILX), 108 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 7:07 AM CDTHAIL 0.5Chatsworth, ILESTIMATED MARBLE SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS53 KLOT 011202
SVRLOT
ILC053-075-105-011315-
/O.NEW.KLOT.SV.W.0113.110701T1202Z-110701T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
702 AM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 815 AM CDT

* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORREST...OR 8 MILES EAST OF FAIRBURY...AND MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STRAWN...THAWVILLE...SIBLEY...ROBERTS...MELVIN AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4051 8797 4052 8844 4072 8848 4083 8824
TIME...MOT...LOC 1202Z 340DEG 11KT 4071 8835
WIND...HAIL 60MPH 1.00IN

$$

RATZER
2 follow-up statements
021 
WWUS53 KLOT 011219
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
719 AM CDT FRI JUL 1 2011

ILC053-075-105-011315-
/O.CON.KLOT.SV.W.0113.000000T0000Z-110701T1315Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
719 AM CDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES
UNTIL 815 AM CDT...

AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHATSWORTH...OR 8 MILES SOUTHWEST OF PIPER CITY...MOVING SOUTHEAST AT
10 MPH.

IN ADDITION...AT 707 AM CDT...MARBLE SIZED HAIL WAS REPORTED IN 
CHATSWORTH WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SIBLEY...THAWVILLE...ROBERTS...MELVIN AND LODA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4069 8847 4075 8817 4051 8797 4052 8844
TIME...MOT...LOC 1218Z 336DEG 8KT 4068 8831
WIND...HAIL 60MPH 1.00IN

$$

SHEA
723 
WWUS53 KLOT 011230
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT FRI JUL 1 2011

ILC053-075-105-011239-
/O.CAN.KLOT.SV.W.0113.000000T0000Z-110701T1315Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
730 AM CDT FRI JUL 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD...SOUTHEASTERN
LIVINGSTON AND SOUTHWESTERN IROQUOIS COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4069 8847 4075 8817 4051 8797 4052 8844
TIME...MOT...LOC 1229Z 336DEG 8KT 4066 8830

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:31 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 1, 5:31 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 AM CDT FRI JUL 1 2011

.DISCUSSION...
345 AM CDT

THE FORECAST TODAY IS ONE OF THOSE TRICKY FORECASTS WHERE A LOT OF
LITTLE THINGS CAN GO COME INTO PLAY AND MAKE OR BREAK A FEW FORECAST
POINTS. THE TWO MAIN AREAS OF CONCERN ARE THE MORNING THUNDERSTORM
POTENTIAL AND THE SECOND AND MUCH MORE HAZARDOUS AREA IS THE
OPPRESSIVE HEAT POTENTIAL THIS AFTERNOON.

TO BEGIN...THE POTENTIAL OUT OF THE GATE IS WHAT IS A LITTLE
DIFFICULT TO GRASP AS MODEL PERFORMANCE HAS BEEN LESS THAN STELLAR.
ALL OF THE FORECAST MODELS ARE SUGGESTING THAT THE EASTERN HALF OF
THE CWA SHOULD SEE A PRETTY SIGNIFICANT COVERAGE OF THUNDERSTORMS
THIS MORNING...ROLLING THROUGH FROM NORTH TO SOUTH IN SIMILAR
FASHION TO THE CONVECTION THAT MOVED THROUGH LAST NIGHT.
IT IS HARD TO GO AGAINST GUIDANCE BUT AT THIS POINT BUT AM HAVING
SEEING IT HAPPEN FOR ANY LOCATIONS IN ILLINOIS. PRESENTLY...THE
MAIN H50 RIDGE AXIS STRETCHES FROM ROUGHLY NORTHERN MISSOURI
THROUGH THE EXTREME NORTHEASTERN TIP OF MINNESOTA...AND WILL
CONTINUE TO PIVOT TO THE EAST...PUTTING MOST OF NORTHERN ILLINOIS
DIRECTLY UNDER IT WITH HEIGHTS RISING. HAD I BOUGHT OFF ON WHAT
THE MODELS WERE SAYING...WE SHOULD SEE A NICE RIPPLE IN THE FLOW
RIDING ACROSS THE RIDGE ACROSS WISCONSIN AND SOUTHEAST...WITH
CONVECTION ALREADY FIRING AND TRANSITIONING IN OUR GENERAL
DIRECTION. INSTEAD...THERE ARE SOME SHOWERS ACROSS WESTERN
WISCONSIN/SOUTHEASTERN MINNESOTA THAT ARE ALONG THE NOSE OF THE
LLJ AND IN A NICE WARM ADVECTION REGION...BUT THE SHOWERS LOOK
MORE IMPRESSIVE ON RADAR AND REALLY ARENT DOING MUCH IF ANYTHING
AT THE GROUND...AND SHOULD GRADUALLY WEAKEN AS THE LLJ WEAKENS
INTO THE MORNING HOURS. AT THIS POINT WILL GO AGAINST EVERYTHING
AND ONLY HAVE A MINIMAL CHANCE FOR THE OFF CHANCE OF SOMETHING
THIS MORNING...THOUGH THE BEST INKLING IS THAT ILLINOIS COUNTIES
WILL BE COMPLETELY DRY. BY THE AFTERNOON...CHANCES WILL SHIFT EAST
OF THE AREA AND THE MAIN H85 THERMAL RIDGE WILL SLIDE CLOSER TO
OUR NORTHWESTERN COUNTIES. STILL EXPECT THE BRUNT SHOWER OF THE
ACTIVITY TO STAY JUST EAST OF THE CHICAGO METRO. THE PRESENT
ACTIVITY ACROSS THE LAKE AND NORTHWESTERN INDIANA TO CONTINUE ITS
SOUTHERLY AND OVERALL EASTERLY MOVEMENT. IT DOES ALSO LOOK LIKE
THE 06Z GUIDANCE IS COMING INTO AGREEMENT WITH THIS THINKING AND
THE LATEST /06Z/ NAM HAS BACKED OFF CONSIDERABLY...SHIFTING THE
FOCUS EAST.

THIS AFTERNOON...NOT THOROUGHLY CONVINCED WE WILL SEE THE MID
TO UPPER 90S FOR THE HIGHS TODAY...THOUGH AM FULLY CONFIDENT THAT
ANY/ALL RECORDS WILL REMAIN INTACT. SPC SREF PLUMES HAVE BEEN SLOWLY
TRENDING UPWARDS...BUT STILL CONSIDERABLY WELL BELOW THE RUNNING
FORECAST HIGHS. THERE ARE A FEW MEMBERS THAT ARE SUGGESTING MID
90S...BUT ALMOST WONDER IF WE WILL SEE HIGHS IN THE 91 TO 94 DEGREE
RANGE ACROSS THE CHICAGO METRO...AND DID HEDGE IN THAT DIRECTION
SLIGHTLY. MORNING DEWPOINTS ACROSS CHICAGOLAND ARE ALREADY IN THE
MIDDLE 60S...WITH THE GAMUT OF 70S ACROSS IOWA. THAT AIRMASS WILL
STEADILY SHIFT ACROSS THE REGION...AND DESPITE THE TRENDING BACK
OF TEMPS...DID NUDGE THE DEWPOINTS UP REGION WIDE INTO THE
AFTERNOON. WE MAY SEE SOME DRYING IN THE AFTERNOON...BUT STILL
THINK THAT WITH THE LOWER TO MID 90S...COUPLED WITH LOWER TO
MIDDLE 70 DEWPOINTS /OR POTENTIALLY HIGHER/ WILL YIELD APPARENT
TEMPS THAT FLIRT WITH OR CROSS ADVISORY CRITERIA. OVERNIGHT WILL
STILL BE CONSIDERABLY WARM...ESPECIALLY ACROSS THE URBAN HEAT
ISLAND OF CHICAGO. NOT CONCERNED ABOUT ANY NEED TO UPGRADE TO AN
EXCESSIVE HEAT WARNING DUE TO THE DURATION OF THE EXCESSIVE HEAT.

THERE WILL BE RESPITE FOR THE HEAT COMING LATER THIS WEEKEND AS A
WEAK COLD FRONT IS PROGGED TO SLIDE THROUGH SATURDAY EVENING. DOES
NOT LOOK THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY ANY WIDESPREAD
THUNDERSTORM ACTIVITY...SO HAVE MAINTAINED JUST A LOW CHANCE POP.
STILL EXPECT SUMMER-LIKE HIGHS IN THE 80S THROUGH THE WEEK...BUT
THE LOWER DEWPOINT AIRMASS WILL MAKE IT MUCH MORE COMFORTABLE.
FLOW ALOFT WILL THEN FLATTEN SOME AND BECOME SOMEWHAT ZONAL...AND
LONG RANGE GUIDANCE SENDS RIPPLES THROUGH THE FLOW LATER INTO THE
WEEK. WILL INTRODUCE SOME SLIGHT CHANCE WORDING MIDWEEK AND
ON...THOUGH IT IS DIFFICULT THIS FAR TO HAVE HIGH CONFIDENCE IN
ANY OF THE TIMING.

SHEA

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 10Z...

* TSRA CHANCES THIS MORNING.

LENNING

//DISCUSSION...UPDATED 10Z...

THUNDERSTORM ACTIVITY SO FAR HAS BEEN EVOLVING SOMEWHAT AS
ANTICIPATED. NO NEW DEVELOPMENT WAS EXPECTED OVERNIGHT NEAR THE
TERMINALS...BUT BY MORNING MULTIPLE FORECAST MODELS WERE SHOWING A
NEW BAND OF TSRA MOVING THROUGH THE AREA DURING THE BUSY 12Z TO
15Z PERIOD. THESE STORMS HAVE IN FACT DEVELOPED...BUT THE
STRONGEST ONES HAVE BEEN FOLLOWING THE TREND SUGGESTED BY THE
MODELS OF STAYING JUST EAST OF THE AREA. THUS THEY STILL ARE NOT
DEPICTED IN THE TAFS. HOWEVER...ANOTHER BAND OF SHOWERS AND
ISOLATED TSRA HAS APPEARED ACROSS WISCONSIN AND IS MOVING SLOWLY
SOUTH. IF THIS HOLDS TOGETHER THEY MIGHT REACH THE CHICAGO
TERMINALS IN THE 14Z TO 17Z TIMEFRAME...A BIT LATER THAN
PREVIOUSLY THOUGHT.

LENNING

//ORD AND MDW CONFIDENCE...UPDATED 10Z...

* LOW TO MEDIUM CONFIDENCE ON TSRA COVERAGE THIS MORNING.

LENNING

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...

SATURDAY...CHANCE OF TSRA. AFTERNOON COLD FRONT/WIND SHIFT.
SUNDAY...VFR.
MONDAY...VFR.
TUESDAY...CHANCE OF TSRA.
WEDNESDAY...CHANCE OF TSRA. CMS

&&

.MARINE...
304 AM CDT

SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO WEAKEN AND DRIFT EAST
OVER THE MIDDLE ATLANTIC REGION...ALLOWING A FRONTAL BOUNDARY TO
LIFT NORTHEAST ACROSS THE WESTERN LAKES. BEHIND THIS FRONTAL
BOUNDARY WAS AN ELEVATED RIDGE OF HIGH PRESSURE...WHICH WILL ALLOW
FLOW TO BE SOUTHERLY AND POSSIBLY APPROACH SMALL CRAFT CONDITIONS.
CONFIDENCE IN WIND GUSTS EXCEEDING 24KT IS VERY LOW AT THIS TIME. SO
WILL CONTINUE WITH NO MARINE HEADLINES. THEN AN AREA OF LOW PRESSURE
PUSHES EAST INTO ONTARIO EARLY SATURDAY WITH A TRAILING COLD FRONT.
THIS COLD FRONT IS POISED TO SLIDE EAST ACROSS LAKE MICHIGAN
SATURDAY MORNING. THEN A BROAD RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS SATURDAY AND SUNDAY AND PROVIDING A BRIEF
PERIOD OF WEST TO NORTHWEST WINDS.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032...NOON FRIDAY TO MIDNIGHT SATURDAY.

IN...HEAT ADVISORY...INZ001...NOON FRIDAY TO MIDNIGHT SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 1, 4:40 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 AM CDT FRI JUL 1 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
020945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
440 AM CDT FRI JUL 1 2011 /540 AM EDT FRI JUL 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE THIS
MORNING. THE STORMS SHOULD DIMINISH BY THE EARLY AFTERNOON. THE THREAT FOR
SEVERE THUNDERSTORMS WILL BE LOW.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MIDDLE 90S TODAY.
IN COMBINATION WITH DEW POINTS IN THE LOWER 70S...HEAT INDEX
VALUES AROUND 105 ARE EXPECTED BY THE AFTERNOON...MAINLY NORTH AND
WEST OF A LINE FROM PONTIAC TO CHICAGO WITH VALUES AROUND 100
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS LATE
TONIGHT FOR AREAS ACROSS NORTHWESTERN ILLINOIS. THERE WILL THEN BE
PERIODIC CHANCES FOR ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA FROM SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-020945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
440 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND
AGAIN SUNDAY NIGHT THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-020945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
440 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. GUSTY SOUTHWEST
WINDS MAY APPROACH SMALL CRAFT LEVELS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND
AGAIN SUNDAY NIGHT THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

SHEA

In the hours before

Special weather statement, Jul 1, 3:11 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 AM CDT FRI JUL 1 2011

INZ001-002-010830-
LAKE IN-PORTER IN-
311 AM CDT FRI JUL 1 2011

...SPECIAL WEATHER STATEMENT...

AT 306 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF LAKE STATION...MOVING SOUTH AT
30 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HOBART...             NEW CHICAGO...        LAKE STATION...
  GARY...               PORTAGE...            OGDEN DUNES...
  WHEELER...            MERRILLVILLE...       CROWN POINT...
  LAKES OF THE FOUR SEASONS...                BOONE GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...VIADUCTS...
UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4131 8737 4163 8742 4163 8734 4163 8733
      4163 8722 4163 8721 4163 8718 4135 8707

BEACHLER
Special weather statement, Jul 1, 3:31 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 AM CDT FRI JUL 1 2011

ILZ022-023-033-INZ001-002-010-011-010915-
IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN-PORTER IN-WILL
IL-
331 AM CDT FRI JUL 1 2011

...SPECIAL WEATHER STATEMENT...

AT 329 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR LAKE DALECARLIA...MOVING SOUTH AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKE DALECARLIA...    CEDAR LAKE...         CROWN POINT...
  HEBRON...             LAKES OF THE FOUR SEASONS...
  LOWELL...             FOREST CITY...        DE MOTTE...
  THAYER...             SUMAVA RESORTS...     LAKE VILLAGE...
  ROSELAWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4078 8728 4084 8791 4144 8748 4140 8713

BEACHLER
Local storm report, Jul 1, 6:42 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             4 E MERRILLVILLE        41.47N 87.25W
07/01/2011  E1.50 INCH       LAKE               IN   COCORAHS

            MINOR LEAF DAMAGE. 0.33 RAINFALL

&&

CM
Local storm report, Jul 1, 6:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             LAKES OF THE FOUR SEASO 41.41N 87.22W
07/01/2011  E1.00 INCH       PORTER             IN   COCORAHS

            THE HAIL STARTED AT 1/2 INCH SIZE WITHOUT RAIN. THEN IT
            SLACKED OFF. THEN THE LARGER HIAL OF 3/4 TO 1 INCH FELL
            WITH A LITTLE RAIN, CAME DOWN VERY HARD. FINALLY THE 1/2
            INCH HAIL WITH HEAVY RAIN.

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:14 PM CDTSpecial Marine WarningLOT61 min
Jun 30, 7:58 PM CDTSpecial Marine WarningLOT2 hr
Jun 30, 8:21 PM CDTSevere Thunderstorm WarningLOTLake24 min
Jun 30, 8:23 PM CDTSpecial Marine WarningLOT113 min
Jun 30, 8:35 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Lake55 min
Jun 30, 8:41 PM CDTSevere Thunderstorm WarningLOTCook, Will64 min
Jun 30, 9:19 PM CDTSevere Thunderstorm WarningLOTKankakee, Will41 min
Jun 30, 9:35 PM CDTSevere Thunderstorm WarningLOTCook, Will55 min
Jun 30, 10:15 PM CDTSevere Thunderstorm WarningLOTKankakee, Will45 min
Jul 1, 7:43 AM CDTSevere Thunderstorm WarningLOTIroquois48 min
Jul 1, 10:36 AM CDTSmall Craft AdvisoryLOT11 hr
Jul 1, 12:54 PM CDTSpecial Marine WarningLOT66 min
Jul 1, 1:14 PM CDTSevere Thunderstorm WarningLOTCook42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.